Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

$C^\ast$-algebras that are only weakly semiprojective
HTML articles powered by AMS MathViewer

by Terry A. Loring PDF
Proc. Amer. Math. Soc. 126 (1998), 2713-2715 Request permission

Abstract:

We show that the $C^{*}$-algebra of continuous functions on the Cantor set is a weakly semiprojective $C^{*}$-algebra that is not semiprojective.
References
  • Bruce Blackadar, Shape theory for $C^\ast$-algebras, Math. Scand. 56 (1985), no. 2, 249–275. MR 813640, DOI 10.7146/math.scand.a-12100
  • S. Eilers, T. A. Loring and G. K. Pedersen Morphisms of extensions of $C^*$-algebras: pushing forward the Busby invariant, Adv. Math, to appear.
  • S. Eilers, T. A. Loring and G. K. Pedersen Stability of anticommutation relations. An application of noncommutative CW complexes, J. reine angew. Math., to appear.
  • E. G. Effros and J. Kaminker, Homotopy continuity and shape theory for $C^\ast$-algebras, Geometric methods in operator algebras (Kyoto, 1983) Pitman Res. Notes Math. Ser., vol. 123, Longman Sci. Tech., Harlow, 1986, pp. 152–180. MR 866493
  • Peter Friis and Mikael Rørdam, Almost commuting self-adjoint matrices—a short proof of Huaxin Lin’s theorem, J. Reine Angew. Math. 479 (1996), 121–131. MR 1414391, DOI 10.1515/crll.1996.479.121
  • H. Lin Homomorphisms from $C(X)$ into $C^{*}$-algebras, preprint.
  • Hua Xin Lin, Almost commuting unitary elements in purely infinite simple $C^*$-algebras, Math. Ann. 303 (1995), no. 4, 599–616. MR 1359951, DOI 10.1007/BF01461007
  • H. Lin Almost commuting self-adjoint matrices and applications, Operator Algebras and Their Applications, Fields Institute Communications, vol. 13, Amer. Math. Soc., Providence, RI, 1997, pp. 193–233.
  • J. C. Oxtoby and S. M. Ulam, On the existence of a measure invariant under a transformation, Ann. of Math. (2) 40 (1939), 560–566. MR 97, DOI 10.2307/1968940
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46L05
  • Retrieve articles in all journals with MSC (1991): 46L05
Additional Information
  • Terry A. Loring
  • Affiliation: Department of Mathematics and Statistics, University of New Mexico, Albuquerque, New Mexico 87131
  • Email: loring@math.unm.edu
  • Received by editor(s): November 19, 1996
  • Received by editor(s) in revised form: February 4, 1997
  • Additional Notes: The research summarized here was supported, in part, by the National Science Foundation, DMS-9531841
  • Communicated by: Palle E. T. Jorgensen
  • © Copyright 1998 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 126 (1998), 2713-2715
  • MSC (1991): Primary 46L05
  • DOI: https://doi.org/10.1090/S0002-9939-98-04292-0
  • MathSciNet review: 1443393